Frequently asked questions for Tamsulosin
Q. Apart from taking medicines, what should I do to manage my prostate symptoms?Simple lifestyle changes can help you manage your symptoms better. Try to urinate when you first get the urge. However, take care not to strain or push to empty your bladder. Avoid drinking fluids (especially alcohol, caffeine) a few hours before bedtime or going out. Also, you should not take any other medicine without consulting your doctor because some medicines can increase your urge to urinate.
Q. Can the use of Tamsulosin increase blood sugar levels?Use of Tamsulosin does not increase your blood sugar levels. If you notice any change in the blood sugar levels while taking it, consult your doctor as this could be due to some condition which needs attention.
Q. When does Tamsulosin start to work?An improvement in urine flow can be seen in 4 to 8 hours after taking Tamsulosin. However, it may take 2 to 4 weeks for the full effect to come.
Q. Can I take Tamsulosin with ibuprofen or paracetamol?Tamsulosin can be taken with ibuprofen or paracetamol. No harmful side effects or other interactions have been seen when they are taken together.
Q. How does Tamsulosin help in removal of kidney stones?In patient with kidney stones, Tamsulosin helps in removal of stones via urine. It works by relaxing the muscles of the urinary tract which causes an easy removal of the stones.Use of Tamsulosin in kidney stones also decreases the need for painkillers.
Q. Can I take Tamsulosin with vitamin D?Yes, Tamsulosin can be taken with vitamin D. No harmful effects or interactions have been reported when these are used together.
Q. Why does Tamsulosin cause dizziness?Tamsulosin dilates the blood vessels and leads to the accumulation of blood in the extremities (ends of the arms and limbs). This restrains the proper flow of blood to the brain, thereby causing the blood pressure to fall on the sudden change in posture. As a result, the patient may experience dizziness, lightheadedness, fainting, spinning sensation, and vertigo.
Q. Why should I stop taking Tamsulosin before my cataract surgery?Tamsulosin can cause floppy eye syndrome in which the muscles of the iris become floppy and the pupil constricts unexpectedly during cataract surgery. So, when the eye surgeon actually needs a dilated pupil, it will constrict and restrict the field of surgery, and can affect the surgical outcomes.
Q. Why does Tamsulosin cause stuffy nose?Tamsulosin relaxes the smooth muscles of the blood vessels and this vasodilation of the blood vessels can cause a stuffy nose.
Q. What is the best time to take Tamsulosin?You can take the capsule after breakfast or after the first meal of the day. However, some doctors prefer it to be taken at night time after dinner. You should take it approximately 30 minutes following the same meal every day. Swallow it as a whole with a glass of water. Do not open, crush or chew the medicine.
Q. What are the long-term effects of taking Tamsulosin?Usually Tamsulosin does not cause any side effects in patients with benign enlargement of the prostate gland. However, long-term use of Tamsulosin may increase the chances of having infection, rhinitis, pain, and pharyngitis. Its long-term use may also cause abnormal ejaculation, blackouts, faintness, lightheadedness, dizziness, and decreased blood pressure.
Q. Can Tamsulosin cause frequent urination?No, Tamsulosin does not cause frequent urination. In fact, this medicine increases the urine flow and decreases the urge to urinate frequently, which is a symptom of benign enlargement of the prostate gland. This condition also leads to a weak stream while urinating and hence the patient is not able to empty the bladder completely. Tamsulosin is used to treat all such symptoms related to urine flow in patients with benign enlargement of the prostate gland.
Q. Does Tamsulosin cause weight gain?No, Tamsulosin does not usually cause any increase in the weight, even on long-term use. If you experience any weight gain while taking the medication, then consult your doctor to identify the cause of the weight gain.
Q. Is Tamsulosin anticholinergic?No, Tamsulosin is not an anticholinergic medication. It is a medicine that acts by relaxing the muscles in the prostate gland and neck of the urinary bladder, improving the urine flow in patients with benign enlargement of the prostate gland. Taking anticholinergic drugs in this condition or while taking Tamsulosin can increase the symptoms and worsen the condition.